Alert archive / Nebraska / Tornado Warnings in 2019
Tornado Warning 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jul 12, 2019, 6:28 PM MDT for Cheyenne County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2019, 6:28 PM MDT (00:28 UTC)
- Expired
- Jul 12, 2019, 7:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 171 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 6:46 PM MDT | HAIL 1.75 | Sunol, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 2910 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
686
WFUS55 KCYS 130028
TORCYS
NEC033-130100-
/O.NEW.KCYS.TO.W.0026.190713T0028Z-190713T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
628 PM MDT Fri Jul 12 2019
The National Weather Service in Cheyenne has issued a
* Tornado Warning for...
Southeastern Cheyenne County in the Panhandle of Nebraska...
* Until 700 PM MDT.
* At 626 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Sunol, or 10 miles northeast of Sidney, moving
east at 20 mph. This storm has a history of producing rotation and
tornadoes. Landspout tornadoes will remain possible with this
storm as it moves to the south and east.
HAZARD...Potential Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
* This dangerous storm will be near...
Sunol around 635 PM MDT.
Lodgepole around 655 PM MDT.
This includes Interstate 80 in Nebraska between mile markers 67 and
76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4100 10263 4117 10293 4126 10292 4133 10285
4131 10261
TIME...MOT...LOC 0026Z 287DEG 16KT 4122 10280
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Lyons2 follow-up statements
872
WWUS55 KCYS 130040
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
640 PM MDT Fri Jul 12 2019
NEC033-130100-
/O.CON.KCYS.TO.W.0026.000000T0000Z-190713T0100Z/
Cheyenne NE-
640 PM MDT Fri Jul 12 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR EAST
CENTRAL CHEYENNE COUNTY...
At 639 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Sunol, or 11 miles northeast of Sidney, moving east
at 15 mph.
HAZARD...TORNADO and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
This dangerous storm will be near...
Lodgepole around 700 PM MDT.
This includes Interstate 80 in Nebraska between mile markers 68 and
76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4102 10263 4115 10287 4131 10279 4127 10261
TIME...MOT...LOC 0039Z 288DEG 15KT 4121 10277
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Lyons885
WWUS55 KCYS 130052
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
652 PM MDT Fri Jul 12 2019
NEC033-130101-
/O.EXP.KCYS.TO.W.0026.000000T0000Z-190713T0100Z/
Cheyenne NE-
652 PM MDT Fri Jul 12 2019
...THE TORNADO WARNING FOR EAST CENTRAL CHEYENNE COUNTY WILL EXPIRE
AT 700 PM MDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and
a Severe Thunderstorm Warning remains in effect for the area until
715pm. At 648 trained spotters reported golfball sized hail east of
Sidney.
LAT...LON 4102 10263 4115 10287 4131 10279 4127 10261
TIME...MOT...LOC 0051Z 287DEG 16KT 4120 10272
$$
LyonsWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jul 12, 5:30 PM MDT, 58 minutes earlier.
Area forecast discussion, Jul 12, 5:30 PM MDT, 58 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 530 PM MDT Fri Jul 12 2019 .SHORT TERM...(This evening through Saturday) Issued at 226 PM MDT Fri Jul 12 2019 Summary: Isolated strong to severe thunderstorms likely this afternoon and into the early to mid evening hours across southeast Wyoming and the Nebraska Panhandle. Main hazards will be large hail up to the size of half-dollars, 60 mph winds, and pockets of heavy rainfall. Storms will decrease in intensity from the west to east this evening. Details: Instability continues to grow due to insolation in combination with elevated surface dewpoints across the High Plains in the upper 50s and 60s. Weak winds aloft and low 0-6km shear of 20-30 knots should lead to multi-clustering and outflow driven storm modes. With higher then normal PWATs and instability reaching upwards of 2000-3000 J/Kg MLCAPE, precipitation loading in combination with inverted V soundings should favor outflow dominated storm organizations and strong straight-line winds in the microburst fashion. Large hail could also be a possibility in the most robust updrafts. Storms will shift west to east into Nebraska that remains capped at this time. However, capping should erode through the late afternoon to support additional strong to marginally severe thunderstorms. Storms will diminish in coverage and intensity mid to late evening. H7-H3 wind flow will remain weak Saturday with the H5 ridge centered just south of the area in CO and embedded shortwaves shunted farther NW in far NW Wyoming and Montana. Enough instability should result in isolated to scattered showers and thunderstorms again but potency should remain limited outside of some localized gusty winds. .LONG TERM...(Saturday through Thursday) Issued at 257 AM MDT Fri Jul 12 2019 The dirty upper level ridge that has been sitting over the region, keeping us generally dry and warm, will begin to shift east over the weekend. This will bring daily chances for showers and thunderstorms under a southwesterly flow aloft. Main moisture plume will temporarily slide east, making for lower chances Sunday, but will build back in before mid-week next week from the southwest. Not expecting any drastic changes in the temperatures for the week. Temperatures will be in the 80s to low 90s through the end of the period. && .AVIATION...(For the 00Z TAFS through Saturday afternoon) Issued at 530 PM MDT Fri Jul 12 2019 Showers and thunderstorms are possible this evening at all terminals, with the exception of KRWL, until about 05z tonight across western Nebraska. Sudden wind gusts up to 50 knots are possible with some hail. Activity will end by 06z tonight with VFR conditions and clearing skies through late Saturday morning. && .FIRE WEATHER... Issued at 226 PM MDT Fri Jul 12 2019 Near-critical fire weather conditions occurring across Carbon County and into portions of Albany County in the Laramie Valley. Near similar conditions will occur again Saturday. Fuels are slowly beginning to dry and any ignition could lead to wildfire growth. Caution is advised in limiting ignition source possibilities. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...JSA LONG TERM...AB AVIATION...TJT FIRE WEATHER...JSA
Hazardous weather outlook, Jul 12, 3:14 PM MDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 314 PM MDT Fri Jul 12 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 132115- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 314 PM MDT Fri Jul 12 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Strong to isolated severe thunderstorms will be possible this afternoon and early evening across High Plains of Wyoming and into the Panhandle of Nebraska. Main hazards will be large hail of nickel to half-dollar size, 60 mph winds, and brief heavy rain. Storm mode will be pulse type with multi-clustering occurring through the remainder of the afternoon and evening. Storms will dissipate through the mid to late evening hours. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Daily isolated to scattered afternoon and evening thunderstorms. The threat for severe weather is low. .Spotter information statement... Spotter activation could possibly be needed this afternoon and evening. WYZ104-105-109>115-132115- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 314 PM MDT Fri Jul 12 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. Allen
In the hours before
Special weather statement, Jul 12, 4:45 PM MDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Cheyenne WY 445 PM MDT Fri Jul 12 2019 WYZ101-122330- Converse County Lower Elevations WY- 445 PM MDT Fri Jul 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY UNTIL 530 PM MDT... At 445 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Bill, or 34 miles south of Wright, moving east at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4309 10559 4329 10553 4348 10507 4313 10495 TIME...MOT...LOC 2245Z 252DEG 14KT 4325 10543 Lyons
Special weather statement, Jul 12, 5:27 PM MDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Cheyenne WY 527 PM MDT Fri Jul 12 2019 NEZ095-096-130015- North Sioux NE-South Sioux NE- 527 PM MDT Fri Jul 12 2019 ...SPECIAL WEATHER STATEMENT... At 526 PM MDT, Doppler radar was tracking a strong thunderstorm near Agate Bed National Monument, or 26 miles northeast of Torrington, moving north at 10 mph. Half inch hail will be possible with this storm. Locations impacted include... Agate Bed National Monument. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4226 10376 4232 10399 4255 10400 4249 10351 TIME...MOT...LOC 2326Z 198DEG 7KT 4237 10386 Lyons
Special weather statement, Jul 12, 5:36 PM MDT, 52 minutes before
Special Weather Statement National Weather Service Cheyenne WY 536 PM MDT Fri Jul 12 2019 NEZ003-021-130015- Box Butte NE-Morrill NE- 536 PM MDT Fri Jul 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX BUTTE AND NORTHWESTERN MORRILL COUNTIES UNTIL 615 PM MDT... At 535 PM MDT, Doppler radar was tracking a strong thunderstorm near Kilpatrick Lake, or 19 miles west of Alliance, moving north at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Kilpatrick Lake and Berea. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4195 10316 4198 10334 4230 10339 4224 10296 TIME...MOT...LOC 2335Z 194DEG 15KT 4205 10325 Lyons
Special weather statement, Jul 12, 5:54 PM MDT, 34 minutes before
Special Weather Statement National Weather Service Cheyenne WY 554 PM MDT Fri Jul 12 2019 NEZ055-130045- Cheyenne NE- 554 PM MDT Fri Jul 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEYENNE COUNTY UNTIL 645 PM MDT... At 554 PM MDT, Doppler radar was tracking a strong thunderstorm near Gurley, or 10 miles north of Sidney, moving southeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sidney, Gurley, Colton and Sunol. This includes Interstate 80 in Nebraska between mile markers 60 and 71. LAT...LON 4124 10317 4139 10306 4135 10262 4101 10277 TIME...MOT...LOC 2354Z 298DEG 17KT 4129 10303 Lyons
Local storm report, Jul 12, 6:22 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
622 PM MDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FUNNEL CLOUD 5 N SIDNEY 41.21N 102.97W
07/12/2019 CHEYENNE NE STORM CHASER
SEVERAL REPORTS OF A FUNNEL CLOUD HALFWAY TO THE GROUND
NORTH OF SIDNEY
0602 PM TORNADO 5 N SIDNEY 41.21N 102.97W
07/12/2019 CHEYENNE NE STORM CHASER
NUMEROUS REPORTS AND A SOCIAL MEDIA PHOTO OF A TORNADO 5
MILES NORTH OF SIDNEY. TORNADO WAS ON THE GROUND FOR 6 OR
7 MINUTES AND HAS SINCE DISSIPATED.
&&
TTRUDELSpecial weather statement, Jul 12, 6:24 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
624 PM MDT Fri Jul 12 2019
NEZ003-021-130115-
Box Butte NE-Morrill NE-
624 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE AND NORTH
CENTRAL MORRILL COUNTIES UNTIL 715 PM MDT...
At 624 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Alliance, moving northeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Alliance, Wild Horse Butte, Berea and Alliance Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4192 10291 4199 10313 4234 10300 4225 10274
4214 10274
TIME...MOT...LOC 0024Z 203DEG 14KT 4203 10299
LyonsThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:24 PM MDT | Special Weather Statement | CYS | Box Butte | 51 min |
| Jul 12, 6:50 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 25 min |
| Jul 12, 7:19 PM MDT | Special Weather Statement | CYS | Cheyenne | 56 min |
| Jul 12, 8:51 PM MDT | Special Weather Statement | CYS | Morrill | 39 min |
Nearby
Tornado Warnings in Nebraska, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.